Alert archive / Ohio / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Wilmington, OH
NWS Wilmington, OH issued this red flag warning at Oct 14, 2022, 3:39 AM EDT for 9 counties in Ohio; 8 counties in Kentucky; 8 counties in Indiana. It took effect at Oct 14, 2022, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2022, 3:39 AM EDT (07:39 UTC)
- In effect from
- Oct 14, 2022, 11:00 AM EDT
- Expired
- Oct 14, 2022, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Wilmington, OH
All 25 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Owen County, KY, Pendleton County, KY, Auglaize County, OH, Butler County, OH, Darke County, OH, Hamilton County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 77 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 2061 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
235 WWUS81 KILN 140739 RFWILN URGENT - FIRE WEATHER MESSAGE National Weather Service Wilmington OH 339 AM EDT Fri Oct 14 2022 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ034-035-042-043-051- 060-061-070-077-141545- /O.NEW.KILN.FW.W.0002.221014T1500Z-221015T0000Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Mercer-Auglaize-Darke-Shelby-Miami-Preble-Montgomery- Butler-Hamilton- 339 AM EDT Fri Oct 14 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN OHIO, EASTERN INDIANA AND NORTH CENTRAL KENTUCKY... The National Weather Service in Wilmington has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM this morning to 8 PM EDT this evening. * AFFECTED AREA...Fire Weather Zone 034 Mercer, Fire Weather Zone 035 Auglaize, Fire Weather Zone 042 Darke, Fire Weather Zone 043 Shelby, Fire Weather Zone 050 Wayne, Fire Weather Zone 051 Miami, Fire Weather Zone 058 Fayette IN, Fire Weather Zone 059 Union IN, Fire Weather Zone 060 Preble, Fire Weather Zone 061 Montgomery, Fire Weather Zone 066 Franklin IN, Fire Weather Zone 070 Butler, Fire Weather Zone 073 Ripley, Fire Weather Zone 074 Dearborn, Fire Weather Zone 075 Ohio, Fire Weather Zone 077 Hamilton, Fire Weather Zone 080 Switzerland, Fire Weather Zone 089 Carroll, Fire Weather Zone 090 Gallatin, Fire Weather Zone 091 Boone, Fire Weather Zone 092 Kenton, Fire Weather Zone 093 Campbell, Fire Weather Zone 094 Owen, Fire Weather Zone 095 Grant and Fire Weather Zone 096 Pendleton. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 22 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid burning. Conditions are favorable for rapid fire growth. && $$
3 follow-up statements
906 WWUS81 KILN 141341 RFWILN URGENT - FIRE WEATHER MESSAGE National Weather Service Wilmington OH 941 AM EDT Fri Oct 14 2022 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ034-035-042-043-051- 060-061-070-077-142145- /O.CON.KILN.FW.W.0002.221014T1500Z-221015T0000Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Mercer-Auglaize-Darke-Shelby-Miami-Preble-Montgomery- Butler-Hamilton- 941 AM EDT Fri Oct 14 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN OHIO, EASTERN INDIANA AND NORTH CENTRAL KENTUCKY... * AFFECTED AREA...Fire Weather Zone 034 Mercer, Fire Weather Zone 035 Auglaize, Fire Weather Zone 042 Darke, Fire Weather Zone 043 Shelby, Fire Weather Zone 050 Wayne, Fire Weather Zone 051 Miami, Fire Weather Zone 058 Fayette IN, Fire Weather Zone 059 Union IN, Fire Weather Zone 060 Preble, Fire Weather Zone 061 Montgomery, Fire Weather Zone 066 Franklin IN, Fire Weather Zone 070 Butler, Fire Weather Zone 073 Ripley, Fire Weather Zone 074 Dearborn, Fire Weather Zone 075 Ohio, Fire Weather Zone 077 Hamilton, Fire Weather Zone 080 Switzerland, Fire Weather Zone 089 Carroll, Fire Weather Zone 090 Gallatin, Fire Weather Zone 091 Boone, Fire Weather Zone 092 Kenton, Fire Weather Zone 093 Campbell, Fire Weather Zone 094 Owen, Fire Weather Zone 095 Grant and Fire Weather Zone 096 Pendleton. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 22 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid burning. Conditions are favorable for rapid fire growth. && $$
319 WWUS81 KILN 141938 RFWILN URGENT - FIRE WEATHER MESSAGE National Weather Service Wilmington OH 338 PM EDT Fri Oct 14 2022 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ034-035-042-043-051- 060-061-070-077-150000- /O.CON.KILN.FW.W.0002.000000T0000Z-221015T0000Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Mercer-Auglaize-Darke-Shelby-Miami-Preble-Montgomery- Butler-Hamilton- 338 PM EDT Fri Oct 14 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN OHIO, EASTERN INDIANA AND NORTH CENTRAL KENTUCKY... * AFFECTED AREA...Fire Weather Zone 034 Mercer, Fire Weather Zone 035 Auglaize, Fire Weather Zone 042 Darke, Fire Weather Zone 043 Shelby, Fire Weather Zone 050 Wayne, Fire Weather Zone 051 Miami, Fire Weather Zone 058 Fayette IN, Fire Weather Zone 059 Union IN, Fire Weather Zone 060 Preble, Fire Weather Zone 061 Montgomery, Fire Weather Zone 066 Franklin IN, Fire Weather Zone 070 Butler, Fire Weather Zone 073 Ripley, Fire Weather Zone 074 Dearborn, Fire Weather Zone 075 Ohio, Fire Weather Zone 077 Hamilton, Fire Weather Zone 080 Switzerland, Fire Weather Zone 089 Carroll, Fire Weather Zone 090 Gallatin, Fire Weather Zone 091 Boone, Fire Weather Zone 092 Kenton, Fire Weather Zone 093 Campbell, Fire Weather Zone 094 Owen, Fire Weather Zone 095 Grant and Fire Weather Zone 096 Pendleton. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid burning. Conditions are favorable for rapid fire growth. && $$
790 WWUS81 KILN 142349 RFWILN URGENT - FIRE WEATHER MESSAGE National Weather Service Wilmington OH 749 PM EDT Fri Oct 14 2022 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ034-035-042-043-051- 060-061-070-077-150100- /O.EXP.KILN.FW.W.0002.000000T0000Z-221015T0000Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Mercer-Auglaize-Darke-Shelby-Miami-Preble-Montgomery- Butler-Hamilton- 749 PM EDT Fri Oct 14 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT FOR WESTERN OHIO, EASTERN INDIANA AND NORTH CENTRAL KENTUCKY... Relative humidity values will continue to slowly rise this evening. Therefore, the Red Flag Warning will be allowed to expire. Although the Red Flag Warning has expired, conditions this evening may still be dangerous for outdoor burning, so outdoor fires are not recommended tonight. $$ CA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this red flag warning went out at Oct 14, 1:48 AM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Oct 14, 1:48 AM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 148 AM EDT Fri Oct 14 2022 .SYNOPSIS... An upper level disturbance will push east with light showers ending early this morning. Dry conditions are expected for the day on Friday before another disturbance brings additional light showers to the area Friday night. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... At the start of the period, light showers continue to move through the area and recent surface obs suggest that at least some of this pcpn is reaching the ground. This additional moisture, combined with the lingering cloud cover and 5 mph flow overnight, influenced the decision to remove the patchy frost from the grids. Despite these factors, it will be a much cooler night than last with lows dropping into the mid 30s. The light showers move east out of the area by midnight and clouds follow suit as dry air works its way into the region as we head into Friday morning. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/... Additional wind gusts are expected for the afternoon on Friday. Temperatures are expected to climb into the 60s during the day. Dry conditions are expected for the daytime hours and there are some elevated fire weather concerns due to low RH values and gusty winds. Fuel moistures are borderline. Have fire weather mention in the HWO for locations that did not receive as much precipitation this morning. This includes primarily western Ohio, eastern Indiana, and portions of northern Kentucky. Will likely need a special weather statement tomorrow to highlight fire weather concerns. Winds will decrease Friday evening. There will be an increase in clouds and some additional light shower activity with another disturbance moving through. Lows Friday night are expected to drop down into the 40s. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Saturday and Sunday will be the warmest days of the forecast as the region is in southwest flow ahead of a cold front that will cross later on Sunday from northwest to southeast. Confidence in max temp forecast is a little iffy regarding the forecast trend. Specifically, guidance has lowered Sat highs and raised them on Sun, whereas they were more uniform across the region and had little difference between the days. H5 heights remain static on Sat and through much of Sun, lowering late with the fropa. In either case, the day to day difference is only 2-3 deg. Shortwave energy rotating around the l/w trough will cross overnight Sunday as low pressure becomes cutoff over the Great Lakes Monday. The low strengthens and moves into the eastern Great Lakes overnight, keeping the Ohio Valley in strong northwest flow aloft. The cutoff maintains its strength (GFS has it deepening) as it retrogrades to the northwest Wednesday. This results in increasing heights that will signal at least some warming, but the continued northwest flow will inhibit any significant warming after mid week. Given the cold northwest flow, increased cloud cover on Tuesday and have some chance of showers in the north-northeastern CWA Mon and Tue during peak heating of the day. Models are in fair agreement with the H5 pattern through Wed night and then begin to show a significant divergence in the evolution for the end of the week. All of this northwest flow from Mon-Wed will result in highs Mon and Wed in the upper 40s to low 50s, coolest Tuesday in the mid-upper 40s. Overnight lows are also expected to drop to near or below freezing for this time frame. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... Large elongated mid level trof over Great Lakes thru the period. Embedded shortwave moving off to the east with residual showers ending. Expect some mid level ceilings scattering out toward sunrise. As next shortwave approaches expect to see an increase in high and mid level clouds late in the day into Friday night. Rain showers will develop from west to east after 06Z. Breezy conditions are expected again today with winds out of the southwest around 15 knots with gusts up to 25 knots in the afternoon. Winds to back southerly and diminish to 10 kts or less with sun set. A period of low level wind shear looks to affect KCMH and KLCK after 03Z. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak NEAR TERM...CA SHORT TERM...Novak LONG TERM...Franks AVIATION...AR
Hazardous weather outlook, Oct 13, 3:56 PM EDT, 11 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 356 PM EDT Thu Oct 13 2022 KYZ097>100-OHZ045-046-054>056-062>065-071>074-078>082-088-142000- Bracken-Robertson-Mason-Lewis-Union OH-Delaware-Madison-Franklin OH- Licking-Greene-Fayette OH-Pickaway-Fairfield-Warren-Clinton-Ross- Hocking-Clermont-Brown-Highland-Adams-Pike-Scioto- 356 PM EDT Thu Oct 13 2022 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Near or below freezing temperatures will be possible Monday night into Tuesday morning and then again Tuesday night into Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060-061-070-077-142000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Miami-Champaign- Clark-Preble-Montgomery-Butler-Hamilton- 356 PM EDT Thu Oct 13 2022 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Low RH values and gusty winds may result in an elevated fire weather risk Friday afternoon. Near or below freezing temperatures will be possible Monday night into Tuesday morning and then again Tuesday night into Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Ohio, 2022Red Flag Warnings in Kentucky, 2022Red Flag Warnings in Indiana, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.